Alert archive / Florida / Red Flag Warnings in 2006
Red Flag Warning 75, NWS Melbourne, FL
NWS Melbourne, FL issued this red flag warning at Oct 13, 2006, 3:46 PM EDT for 4 counties in Florida. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2006, 3:46 PM EDT (19:46 UTC)
- Expired
- Oct 13, 2006, 6:00 PM EDT
- In force
- 2 hr
- Issued by
- NWS Melbourne, FL
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 100 km from the middle of the area, began a volume at 19:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 7.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 646 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KMLB 131946 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 346 PM EDT FRI OCT 13 2006 ...A VERY DRY AIRMASS IS PRODUCING CRITICALLY LOW RELATIVE HUMIDITY VALUES ACROSS THE NORTHERN INTERIOR FORECAST AREA THIS AFTERNOON AND WILL AGAIN FOR SATURDAY AFTERNOON... FLZ041-044>046-144-132200- /O.NEW.KMLB.FW.W.0075.061013T1946Z-061013T2200Z/ /O.CON.KMLB.FW.W.0074.061014T1600Z-061014T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 346 PM EDT FRI OCT 13 2006 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT SATURDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS AFTERNOON. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT SATURDAY. A VERY DRY AIRMASS ACROSS CENTRAL FLORIDA...IS BRINGING VERY DRY CONDITIONS TO PORTIONS OF THE INTERIOR PENINSULA THIS AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS ARE FORECAST TO OCCUR. $$ FLZ053-132200- /O.CON.KMLB.FW.W.0074.061014T1600Z-061014T2200Z/ OSCEOLA- 346 PM EDT FRI OCT 13 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT SATURDAY... A COLD FRONT WILL CROSS CENTRAL FLORIDA THIS AFTERNOON AND TONIGHT ...BRINGING VERY DRY CONDITIONS TO PORTIONS OF THE INTERIOR PENINSULA SATURDAY. NORTH TO NORTHEAST WINDS WILL AVERAGE 10 TO 15 MPH DURING THE AFTERNOON WHEN RELATIVE HUMIDITY VALUES WILL REACH THEIR LOWEST LEVELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS ARE FORECAST TO OCCUR. $$ TES
1 follow-up statement
000 WWUS82 KMLB 132218 RFWMLB RED FLAG WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 618 PM EDT FRI OCT 13 2006 ...A VERY DRY AIRMASS WILL PRODUCE CRITICALLY LOW RELATIVE HUMIDITY VALUES ACROSS THE NORTHERN INTERIOR FORECAST AREA SATURDAY AFTERNOON... FLZ041-044>046-144-140930- /O.EXP.KMLB.FW.W.0075.000000T0000Z-061013T2200Z/ /O.CON.KMLB.FW.W.0074.061014T1600Z-061014T2200Z/ INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN LAKE- 618 PM EDT FRI OCT 13 2006 ...RED FLAG WARNING HAS EXPIRED... ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT SATURDAY... THE RED FLAG WARNING IS NO LONGER IN EFFECT FOR TODAY. A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT SATURDAY. A COLD FRONT WILL MOVE THROUGH CENTRAL FLORIDA THIS EVENING... BRINGING VERY DRY CONDITIONS TO PORTIONS OF THE INTERIOR PENINSULA SATURDAY. NORTH TO NORTHEAST WINDS WILL AVERAGE 10 TO 15 MPH DURING THE AFTERNOON WHEN RELATIVE HUMIDITY VALUES WILL REACH THEIR LOWEST LEVELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS ARE FORECAST TO OCCUR. $$ FLZ053-140930- /O.CON.KMLB.FW.W.0074.061014T1600Z-061014T2200Z/ OSCEOLA- 618 PM EDT FRI OCT 13 2006 ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 6 PM EDT SATURDAY... A COLD FRONT WILL MOVE THROUGH CENTRAL FLORIDA THIS EVENING... BRINGING VERY DRY CONDITIONS TO PORTIONS OF THE INTERIOR PENINSULA SATURDAY. NORTH TO NORTHEAST WINDS WILL AVERAGE 10 TO 15 MPH DURING THE AFTERNOON WHEN RELATIVE HUMIDITY VALUES WILL REACH THEIR LOWEST LEVELS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS... LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW RELATIVE HUMIDITY AND STRONG WINDS ARE FORECAST TO OCCUR. $$ TES
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at Oct 13, 2:32 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Oct 13, 2:32 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 232 PM EDT FRI OCT 13 2006 .DISCUSSION... CURRENTLY/TONIGHT...THE POCKET OF REMNANT MOISTURE FROM MORNING STRATUS/FOG VICINITY OF BREVARD COUNTY WAS GRADUALLY DRYING. DO NOT SEE EVIDENCE OF FRONTAL BOUNDARY MOVING DOWN THE PENINSULA...RATHER AM SEEING DRIER AIR STARTING TO MIX DOWN FROM ALOFT ACROSS MUCH OF THE AREA. INCREASING GRADIENT FLOW IS STILL QUITE A WAYS TO OUR NORTHWEST. CIRRUS STILL STREAMING ACROSS THE GULF AND EXPECT THEY WILL AFFECT THE AREA OVERNIGHT. SHOULD SEE A LIGHT DRAINAGE WIND FLOW PATTERN SET UP WITH MIN TEMPS IN THE LOW/MID 60S...WHICH IS A FEW DEGREES BELOW NORMAL. SAT...LOOKS LIKE A NICE DAY WITH LOW DEW POINTS AND A BIT OF A REFRESHING NORTH/NORTHEAST WIND FLOW AS SURGE PUSHES THROUGH THE AREA BY EARLY IN THE DAY. SHOULD BE PLENTY OF SUNSHINE BUT FILTERED BY SOME DIMINISHING CIRRUS. SAT NIGHT-SUN...LONGWAVE TROUGH ACROSS THE NORTHEAST STATES AND GREAT LAKES WILL LIFT OUT INTO EASTERN CANADA AS A RIDGE IN THE GULF BUILDS NORTHWARD. MEANWHILE...SURFACE HIGH NEAR TN WILL DRIFT TOWARDS THE MID-ATLANTIC. LOW-LEVEL FLOW WILL VEER TO EASTERLY BY SUN...RESULTING IN AN INCREASE IN MOISTURE...THOUGH SIGNIFICANTLY LESS THAN EARLIER RUNS INDICATED. TEMPERATURES AT OR BELOW AVERAGE (GENERALLY IN THE LOWER 80S) CAN BE EXPECTED UNDER MOSTLY SUNNY SKIES. MON-WED...LARGE AREA OF ISENTROPIC UPGLIDE WILL DEVELOP ACROSS THE DEEP SOUTH AS THE SURFACE HIGH SLIDES OFF NEW ENGLAND. LATEST GFS IS FARTHER NORTH WITH THE DEEPEST MOISTURE AND MORE IN LINE WITH THE 00Z ECMW AND 12Z NOGAPS. THE GFS EVENTUALLY DRAGS THE MOISTURE ACROSS THE PENINSULA ALONG A FRONTAL BOUNDARY WED. HOWEVER...THIS APPEARS TO BE DRIVEN BY A SPURIOUS SHORT-WAVE TROUGH MOVING EASTWARD THROUGH THE CAROLINAS. THE ECMW IS SIGNIFICANTLY DRIER AS A RIDGE BUILDS ACROSS THE EASTERN GULF AND THE AXIS OF THE SURFACE HIGH REMAINS DRAPED ACROSS THE PENINSULA. THU-FRI...STRONG RIDGE SHOULD KEEP CONDITIONS GENERALLY DRY AND WILL RUN WITH POPS AT OR BELOW CLIMO AND TEMPERATURES AT OR ABOVE NORMAL. && .MARINE...ETA AND GFS MARINE MOS BOTH SHOW A SURGE IN THE NORTH WINDS LATE TONIGHT AND CONTINUING THROUGH SAT. BOATERS SHOULD NOTE THAT WHILE THERE WILL BE NO HEADLINE IN THE 4 PM FORECAST...AN EXERCISE CAUTION STATEMENT WILL BE NECESSARY FOR THE EARLY MORNING FORECAST ON SAT. THEREFORE...PLAN ACCORDINGLY FOR A CHOPPY SHORT PERIOD WIND WAVE DAY ON SATURDAY WITH SEA HEIGHTS BUILDING FROM THEIR EARLY MORNING LEVELS AROUND 3 FEET TO 4-5 NEAR SHORE AND 5-7 FEET WELL OFFSHORE. STRONG NORTHERLY WINDS FLOWING AGAINST THE GULF STREAM MAY PRODUCE MARGINALLY HAZARDOUS BOATING CONDITIONS SAT NIGHT...MAINLY SOUTH OF COCOA BEACH. WINDS WILL VEER AND SHOULD SUBSIDE SOMEWHAT SUN AS HIGH PRESSURE BUILDS NORTH OF THE REGION. && .AVIATION...VFR. DRY AIR FILTERING INTO THE AREA WILL PRECLUDE FOG LATE TONIGHT. && .FIRE WEATHER...HAVE SEEN A FEW SITES START TO FALL BELOW 35 PERCENT AND MAY HAVE TO GO WITH A SHORT FUSED RED FLAG FOR A PORTION OF THE NORTH INTERIOR DURING THE NEXT HOUR OR SO. ON SATURDAY...LATEST GUIDANCE CONTINUES TO SHOW RH VALUES FALLING BELOW 30 PERCENT IN THE FAR NORTH...WITH SEVERAL HOURS BELOW 35 PERCENT IN THE INTERIOR CENTRAL SECTIONS. WILL MAINTAIN THE RED FLAG THAT WAS PREVIOUS ISSUED. && .PRELIMINARY POINT TEMPS/POPS... DAB 61 81 58 82 / 10 10 10 0 MCO 61 82 60 84 / 10 10 10 0 MLB 65 81 63 82 / 10 10 10 0 VRB 64 83 65 84 / 10 10 10 0 && .MLB WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING SATURDAY AFTERNOON FOR INTERIOR VOLUSIA...LAKE... SEMINOLE...ORANGE...AND NORTHWEST OSCEOLA COUNTIES... && SHORT TERM...LASCODY LONG TERM....HIRSCH
Hazardous weather outlook, Oct 13, 5:11 AM EDT, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 511 AM EDT FRI OCT 13 2006 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 132115- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 511 AM EDT FRI OCT 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT ...DENSE FOG/SMOKE IMPACT... PATCHY FOG WILL AFFECT AREAS MAINLY NORTH OF A LINE FROM KISSIMMEE TO SCOTTSMOOR EARLY THIS MORNING. WHILE VISIBILITIES IS MOST AREAS REMAINS 3 MILES OR GREATER...LOCALLY DENSE FOG WILL REDUCE VISIBILITIES TO ONE QUARTER MILE OR LESS IN A FEW SPOTS...PRIMARILY WITHIN LOW LANDS AND NEAR INLAND BODIES OF WATER. MOTORISTS ARE ADVISED TO EXERCISE CAUTION DURING THE MORNING COMMUTE DUE TO POSSIBLE SUDDEN CHANGES IN VISIBILITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH NEXT THURSDAY. A NORTHERLY WIND SURGE OF 15 TO 20 KNOTS WILL SPREAD DOWN THE COASTAL WATERS SATURDAY MORNING AND AFTERNOON. SEAS WILL QUICKLY BUILD TO 5 TO 7 FEET...AND HIGHER IN THE GULF STREAM. THE STRONGEST WINDS AND HIGHEST SEAS WILL OCCUR AWAY FROM THE IMMEDIATE COAST. ALSO ON SATURDAY...DRY CONDITIONS WILL RESULT IN AN ELEVATED THREAT FOR WILDFIRES...MAINLY NORTH OF ORLANDO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. SPRATT
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 12, 9:22 PM EDT | Special Marine Warning | MLB | 113 min | |
| Oct 13, 5:36 AM EDT | Red Flag Warning | MLB | Lake, Orange, Osceola, Seminole, Volusia | 36 hr |
Nearby
Red Flag Warnings in Florida, 2006Every red flag warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.